Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Nurses, Dr. Young - right side sweating

  1. #1
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,533

    Post Nurses, Dr. Young - right side sweating

    Lately, I've been having a problem with right side sweating and cold feeling, and I'm unsure of the cause. It probably is a response to pressure on a small red area (not open) on the side of my right
    foot (I guess it would be painful to a person with normal sensation, so I get a dysreflexive response, but there is no blood pressure rise along with the sweating - BP laying down actually was lower than normal at 73/42 in one arm and 76/43 in the other, with no lightheadedness two nights ago while sweating, and all other possible causes of autonomic dysreflexia were ruled out.) Last night, though, after I went to bed, the right side sweating began again, with nothing but the sheet touching the red area of the foot,
    which is covered, and continued for half the night, which turned out to be another of my sleepless nights. The sweating isn't profuse - sometimes it's just the cold feeling with next to no perspiration, then the perspiration might increase, then decrease again. Today, I'm wearing a loose sock on my right foot, and my shoe is loose, and there's been no sweating, save for my "normal" sweating when the bladder voided. It is interesting that the sweating is only one sided, and that it's so easy for me to tell a difference between the two sides of my body above the level of injury.

    Could such a situation result from internal pain in an area I can't feel, such as from a pinched nerve resulting from the scoliosis, or the portion of the pain caused by my bone-rubbing scapulas that I don't feel? Or even from abdominal gas?

    On another note, 3 x 100 mg. Lyrica plus 20 mg. Elavil is having no effect on my pains, but is affecting my gut - it's growing. I don't need that.
    Alan

    Proofread carefully to see if you any words out.

  2. #2
    Your sleeping surface, your scoliosis, and other factors could be giving you mild AD that causes sweating but no blood pressure elevation. Another rule-out would be a syrinx, which often is positional, esp. while laying down.

    Not sure what you mean about Elavil making your bowel grow. Can you explain?

    (KLD)

  3. #3
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,533
    Not my bowel, my belly. I'm gaining weight due to the meds (weight gain is a listed possible side effect of both Lyrica and Elavil.) Too much weight, in my opinion. I'm not eating more - I still don't eat much due to the abdominal pain and lack of any sensation of hunger, but that same amount of eating has produced more fat since I've been on those meds.

    I'm not losing any sensation on my right side, and my function remains limited due to the always intensifying upper back central pain and popping shoulder blades, but there's no change in function in connection with this sweating, be I laying or sitting. I'll certainly keep a close watch on things - hopefully, this sweating situation will go away when the foot spot heals (I'm guessing my aide bumped my foot against something when taking me for my shower one day - she has to maneuver the chair around my mother's bed and between the bedroom furniture to get to the shower. Her bathroom was the only place we could put it, and after years of bed baths, I was just happy to have a shower.)

    I'll probably get my annual MRI in the spring, on a day I'm able to tolerate the ride.
    Alan

    Proofread carefully to see if you any words out.

  4. #4
    Alan,
    I hope you are feeling better. I did not know that a side effect of Lyrica was weight gain. That bums me out...but, now I know why I have gained weight. I don't eat much either, I can't even tell when the heck I'm hungry, then everything must just sit in my stomach, get the dry heaves...I can't always take my lactulose, because..well, I have to work...and I'll have an accident.

    Good luck with your MRI in the spring!

    bbs

  5. #5
    I have the exact same symtoms and I have a samll area on the bottom side of my left foot. When its not on the footrest just right it will make me sweat.As soon as I move it around some I stop sweating! Been dealing with it on and off for 6 years..
    C5-6 - 22 years

  6. #6
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,533
    BBS, that's why the pharmacy gives me that sheet of instructions along with any prescription they send - so my mother can read all the possible side effects listed and tell me the worst ones. I've already read them using the web.

    Elavil also lists weight gain as a possible side effect.
    Alan

    Proofread carefully to see if you any words out.

  7. #7
    Senior Member Dave H's Avatar
    Join Date
    Apr 2002
    Location
    New York City
    Posts
    146
    Is it Horners syndrome?
    Dave H

  8. #8
    Quote Originally Posted by alan
    Lately, I've been having a problem with right side sweating and cold feeling, and I'm unsure of the cause. It probably is a response to pressure on a small red area (not open) on the side of my right
    foot (I guess it would be painful to a person with normal sensation, so I get a dysreflexive response, but there is no blood pressure rise along with the sweating - BP laying down actually was lower than normal at 73/42 in one arm and 76/43 in the other, with no lightheadedness two nights ago while sweating, and all other possible causes of autonomic dysreflexia were ruled out.) Last night, though, after I went to bed, the right side sweating began again, with nothing but the sheet touching the red area of the foot,
    which is covered, and continued for half the night, which turned out to be another of my sleepless nights. The sweating isn't profuse - sometimes it's just the cold feeling with next to no perspiration, then the perspiration might increase, then decrease again. Today, I'm wearing a loose sock on my right foot, and my shoe is loose, and there's been no sweating, save for my "normal" sweating when the bladder voided. It is interesting that the sweating is only one sided, and that it's so easy for me to tell a difference between the two sides of my body above the level of injury.

    Could such a situation result from internal pain in an area I can't feel, such as from a pinched nerve resulting from the scoliosis, or the portion of the pain caused by my bone-rubbing scapulas that I don't feel? Or even from abdominal gas?

    On another note, 3 x 100 mg. Lyrica plus 20 mg. Elavil is having no effect on my pains, but is affecting my gut - it's growing. I don't need that.
    Alan,

    It does sound like the pressure sore on your right foot is responsible. Yes, such sweating does occur as a result of sensory input into the spinal cord that you cannot consciously feel.

    I am really sorry to hear that the Lyrica plus Elavil is starting to affect your gut. I think about you all the time but will keep looking for solutions.

    Wise.

  9. #9
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,533
    Dr. Young,

    Not wearing compression hose on that leg, keeping my shoe loose, and not wearing my night boot on that foot has handled the sweating problem for the most part. I'll just have to wait for that area to heal. I don't think it was bumped against anything to cause the initial redness.

    I'm sorry to intrude on your thoughts. I'm the bad penny medical mystery of CareCure, it seems. .
    Alan

    Proofread carefully to see if you any words out.

  10. #10
    Quote Originally Posted by alan
    Dr. Young,

    Not wearing compression hose on that leg, keeping my shoe loose, and not wearing my night boot on that foot has handled the sweating problem for the most part. I'll just have to wait for that area to heal. I don't think it was bumped against anything to cause the initial redness.

    I'm sorry to intrude on your thoughts. I'm the bad penny medical mystery of CareCure, it seems. .
    Not wearing the compression hose and keeping pressure off seem like good ideas until it heals. I should thank you. Your situation has made me re-evaluate my concept of neuropathic pain. Wise.

Similar Threads

  1. Questions for Nurses and Dr. Young
    By jdkvirgo in forum Care
    Replies: 1
    Last Post: 01-01-2005, 10:33 AM
  2. Replies: 3
    Last Post: 09-30-2003, 06:47 PM
  3. Computational Methods Used to Predict Drug Side Effects
    By Max in forum Health & Science News
    Replies: 0
    Last Post: 11-06-2002, 07:55 PM
  4. Replies: 0
    Last Post: 05-27-2002, 10:24 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •